Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 11, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 3, 2012, 5:29 PM EDT for 5 counties in Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2012, 5:29 PM EDT (21:29 UTC)
- Expired
- May 3, 2012, 6:15 PM EDT
- In force
- 46 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Centre County, PA, Juniata County, PA, Mifflin County, PA, Snyder County, PA, Union County, PA
The radar
The State College radar (KCCX), 56 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
817
WUUS51 KCTP 032129
SVRCTP
PAC027-067-087-109-119-032215-
/O.NEW.KCTP.SV.W.0011.120503T2129Z-120503T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
529 PM EDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
NORTHEASTERN MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
WESTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
EAST CENTRAL CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 615 PM EDT
* AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
REBERSBURG TO POE VALLEY STATE PARK TO MILROY...MOVING SOUTHEAST AT
20 MPH. THESE STORMS ARE CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
REEDS GAP STATE PARK...
SNYDER-MIDDLESWARTH STATE PARK AND ALFARATA...
WEIKERT AND BELLTOWN...
LAURELTON CENTER AND MCCLURE...
TROXELVILLE AND BEAVER SPRINGS...
MIFFLINBURG AND MCALISTERVILLE...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322/22...ROUTE
522...STATE ROAD 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4075 7764 4097 7745 4098 7737 4094 7700
4064 7703 4052 7740
TIME...MOT...LOC 2129Z 304DEG 19KT 4094 7739 4084 7741
4074 7752
$$
FORECASTER: DANGELO1 follow-up statement
674
WWUS51 KCTP 032153
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
553 PM EDT THU MAY 3 2012
PAC027-032203-
/O.CAN.KCTP.SV.W.0011.000000T0000Z-120503T2215Z/
CENTRE PA-
553 PM EDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CENTRE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR CENTRE
COUNTY HAS MOVED OUT OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM
WARNING FOR CENTRE COUNTY HAS BEEN CANCELLED.
LAT...LON 4052 7740 4075 7764 4085 7736 4097 7723
4094 7700 4064 7703
TIME...MOT...LOC 2153Z 309DEG 22KT 4083 7723 4073 7725
4063 7736
$$
PAC067-087-109-119-032215-
/O.CON.KCTP.SV.W.0011.000000T0000Z-120503T2215Z/
JUNIATA PA-MIFFLIN PA-SNYDER PA-UNION PA-
553 PM EDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHWESTERN UNION...WESTERN SNYDER...NORTHEASTERN MIFFLIN AND
NORTHEASTERN JUNIATA COUNTIES...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WEIKERT TO BEAVER SPRINGS TO
BELLTOWN...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE...
TROXELVILLE AND MIFFLINBURG...
PENNS CREEK AND BEAVERTOWN...
RICHFIELD...
MIDDLEBURG...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322/22...ROUTE
522...STATE ROAD 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4052 7740 4075 7764 4085 7736 4097 7723
4094 7700 4064 7703
TIME...MOT...LOC 2153Z 309DEG 22KT 4083 7723 4073 7725
4063 7736
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:01 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 3, 4:01 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 401 PM EDT THU MAY 3 2012 .SYNOPSIS... A FRONT WILL REMAIN DRAPED OVER EASTERN PENNSVYLANIA TONIGHT BEFORE LIFTING NORTH OF THE ENTIRE STATE ON FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF WESTERN AND CENTRAL PENNSYLVANIA THROUGH TONIGHT...AND MOST OF THE COMMONWEALTH ON FRIDAY AFTERNOON AND NIGHT...AS A COLD FRONT PUSHES SOUTH ACROSS THE REGION. A DEEPENING UPPER TROUGH WILL APPROACH THE AREA EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... MOIST INSTABILITY AXIS/850 MB THETA-E RIDGE OVER WESTERN AND CENTRAL PA SUPPORTIVE OF ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS WITH BRIEF HEAVY DOWNPOURS AND SMALL HAIL THIS AFTERNOON AND EVENING. DIURNAL DESTABILIZATION STARTED POPPING OFF CELLS ON TIME BY 18-19Z...BUT STILL THINKING THAT THE OVERALL LACK OF FORCING AND FOCUS SHOULD KEEP CONVECTIVE CVRG ISOLD TO SCT...KEPT POPS AOB 50 PCT...AND FOR THE MOST PART SUB SEVERE. RECENT UPDRAFT OVER ELK COUNTY WAS IMPRESSIVE HOWEVER...REQUIRING A SVR FOR A 70 DBZ CORE WHICH BRIEFLY PULSED HIGH ENOUGH FOR DOWNBURST AND SMALL HAIL CONCERNS. SHORT RANGE MODELS CONTINUE TO INDICATE A SECONDARY SURGING OF THE LOW LEVEL INSTABILITY/MOISTURE AXIS WHICH COULD KEEP CONVECTION LINGERING LONG PAST MIDNIGHT. OPTED FOR A BROADBRUSH APPROACH TO AREAS WEST OF THE WARM FRONT WITH ISOLD TO SCT POPS CONTINUING OVERNIGHT. OVERNIGHT READINGS WILL BE VERY MILD IN THE UPPER 50S AND LOW 60S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... MIDWESTERN RIDGE AXIS SHARPENS ON FRIDAY...WITH DOWNSTREAM HEIGHT FIELD DEPRESSING IN RESPONSE TO ALLOW COLD FRONT TO PUSH ACROSS CENTRAL PA FRIDAY AFTERNOON AND NIGHT. AM SUNSHINE SOUTH OF FRONT SHOULD PUSH READINGS INTO THE L/80S ACROSS MUCH OF CENTRAL PA BY EARLY AFTN...RESULTING IN A MODERATELY UNSTABLE AIR MASS /SREF MEAN CAPES ARND 1000 J/KG/. BEST CHC OF ISOLATED SVR WX APPEARS TO BE ACROSS NORTHEAST PA...WHERE 00Z MDL DATA AGREES THE HIGHEST CAPES WILL DEVELOP BY LATE AFTN. DWINDLING LINE OF CONVECTION SHOULD SHIFT SOUTH ACROSS THE STATE FRI EVENING WITH PASSAGE OF COLD FRONT. HIGHS WILL ONCE AGAIN REACH TO THE LOW TO MID 80S SOUTH OF THE FRONT...WITH MUCH ABOVE NORMAL HUMIDITY FOR EARLY MAY. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... A DRY...COOLER WX PATTERN MOVES IN FOR THE UPCOMING WEEKEND AS LG SFC ANTICYCLONE BUILDS SE FROM ONTARIO CANADA. PASSAGE OF A WEAK AND FAST-MOVING SHORTWAVE WILL KEEP MENTION OF SHRA/TSRA ACROSS SOUTHERN PA THROUGH SAT. ONE LAST WARMER DAY ON SAT BEFORE TEMPS FALL BACK LATER IN THE WEEKEND AND EARLY NEXT WEEK. WITH DRIER AIR IN PLACE...MORNINGS WILL BE CHILLY /IN THE 40S AND EVEN UPPER 30S IN THE N MTNS/ BEFORE SEASONAL TEMPS IN THE AFTERNOON. MODELS IN LINE WITH NEXT ORGANIZED PCPN EVENT PROGGED FOR TUE- WED...AS A MID-UPPER TROUGH SHIFTS EWD FM THE UPPER MIDWEST AND CENTRAL PLAINS STATES. THERE IS SOME DISCREPANCY BETWEEN THE MODELS ON DEPTH AND PROGRESSION OF THAT SYSTEM...THOUGH BOTH GEFS AND ECMWF ENSEMBLE MEAN SOLUTIONS TRACK SFC COLD FRONT THRU THE AREA LATER TUES OR EARLY WED. UNSETTLED...COOL WX ON TAP FOR LATE NEXT WEEK...AS UPPER TROF SLOWLY PASSES THRU. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... HI RES MDL DATA/COSPA MQINTAINS TSTMS OVER WESTERN AND CENTRAL PA THROUGH LATE TONIGHT. HIGHEST COVERAGE WILL BE ACROSS THE NORTHWEST BUT WITHOUT LARGESCALE FORCING DID NOT MENTION AT INDIVIDUAL TERMINALS. RETURN OF LOW CIGS AND FOG LATE TONIGHT INTO EARLY FRI IN THE SE AIRFIELDS AND HAVE ADDED MVFR/IFR GROUPS AT MDT AND LNS AFT 03Z. OUTLOOK... FRI...SCT PM TSRA IMPACTS. SAT...ISOLD TSRA IMPACTS PSBL OVER SRN AIRFIELDS. SUN-MON...VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD NEAR TERM...DEVOIR SHORT TERM...DEVOIR/FITZGERALD LONG TERM...RXR/STEINBUGL AVIATION...DEVOIR/STEINBUGL
Hazardous weather outlook, May 3, 2:15 AM EDT, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 215 AM EDT THU MAY 3 2012 PAZ006-012-018-019-026>028-035>037-041-042-045-046-049>053-056>059- 063>066-040615- POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON- MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 215 AM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN APPROACHING COLD FRONT WILL PRODUCE LATE DAY THUNDERSTORMS ACROSS THE AREA ON FRIDAY. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-010-011-017-024-025-033-034-040615- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD- 215 AM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 3, 3:20 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
320 PM EDT THU MAY 3 2012
PAZ010-011-031945-
CAMERON PA-ELK PA-
320 PM EDT THU MAY 3 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CAMERON AND
SOUTHEASTERN ELK COUNTIES...
AT 317 PM EDT...A STRONG THUNDERSTORM WAS NEAR BENEZETTE...MOVING
EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT HICKS RUN AND DRIFTWOOD.
THIS WILL IMPACT STATE ROAD 120.
LAT...LON 4145 7799 4138 7798 4122 7809 4125 7840
4132 7842 4147 7800
FORECASTER: DANGELOSpecial weather statement, May 3, 3:55 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 PM EDT THU MAY 3 2012
PAZ010-011-017-032045-
CAMERON PA-CLEARFIELD PA-ELK PA-
355 PM EDT THU MAY 3 2012
...STRONG THUNDERSTORMS WILL AFFECT ELK...NORTHERN CLEARFIELD AND
SOUTHEASTERN CAMERON COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CAMERON...
CLEARFIELD AND ELK COUNTIES AT 351 PM EDT. THE STRONG THUNDERSTORMS
WERE GENERALLY MOVING EAST AT 15 MPH...BUT SOME WERE NEARLY
STATIONARY.
NICKEL SIZE HAIL AND GUSTY WINDS ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THERE IS A MINOR FLOOD ADVISORY IN EFFECT FOR ALL OF ELK
COUNTY AS WELL.
LAT...LON 4131 7812 4113 7807 4107 7839 4118 7879
4121 7876 4120 7872 4122 7872 4123 7874
4127 7876 4133 7889 4159 7893
FORECASTER: DANGELOSpecial weather statement, May 3, 4:44 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
444 PM EDT THU MAY 3 2012
PAZ010-017-032115-
CLEARFIELD PA-ELK PA-
444 PM EDT THU MAY 3 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLEARFIELD AND
SOUTHEASTERN ELK COUNTIES...
AT 443 PM EDT...A STRONG THUNDERSTORM WAS NEAR PENFIELD...MOVING EAST
AT 20 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT PARKER DAM STATE PARK AND MEDIX RUN.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 153...STATE
ROAD 255.
LAT...LON 4132 7825 4132 7824 4123 7824 4123 7819
4113 7818 4113 7857 4126 7862 4135 7825
FORECASTER: EVANEGOSpecial weather statement, May 3, 5:04 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
504 PM EDT THU MAY 3 2012
PAZ019-045-032145-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
504 PM EDT THU MAY 3 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CENTRE AND SOUTH
CENTRAL CLINTON COUNTIES...
AT 500 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOWARD AND THE BALD
EAGLE STATE PARK...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
LAMAR...REBERSBURG AND MILLHEIM.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 163 AND 171.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 45.
LAT...LON 4097 7735 4087 7736 4081 7749 4095 7769
4104 7758
FORECASTER: DANGELOSpecial weather statement, May 3, 5:18 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
518 PM EDT THU MAY 3 2012
PAZ036-063-064-032215-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-
518 PM EDT THU MAY 3 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FRANKLIN...NORTHWESTERN
ADAMS AND SOUTHWESTERN CUMBERLAND COUNTIES...
AT 517 PM EDT...A STRONG THUNDERSTORM WAS NEAR WILLOW HILL...MOVING
EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT ROXBURY...ORRSTOWN...SHIPPENSBURG AND WALNUT
BOTTOM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 187 AND 208...I-81 BETWEEN
MILE MARKERS 18 AND 45.
THIS WILL ALSO IMPACT ROUTE 11.
LAT...LON 3999 7792 4001 7792 4005 7788 4006 7786
4018 7779 4019 7721 3989 7724
FORECASTER: MARTINSpecial weather statement, May 3, 5:21 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
521 PM EDT THU MAY 3 2012
PAZ012-041-045-046-032145-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-
521 PM EDT THU MAY 3 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LYCOMING AND EAST
CENTRAL CLINTON COUNTIES...
AT 517 PM EDT...A STRONG THUNDERSTORM WAS NEAR AVIS...MOVING EAST AT
20 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT JERSEY SHORE...
SALLADASBURG AND COLLOMSVILLE.
THIS WILL IMPACT I-180 NEAR MILE MARKER 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220.
LAT...LON 4134 7701 4108 7707 4107 7710 4107 7717
4118 7749 4139 7741
FORECASTER: EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:01 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 29 min |
| May 2, 8:38 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean, Potter, Tioga, Warren | 52 min |
| May 2, 8:58 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clinton, Elk, Lycoming, McKean, Potter and 1 more | 62 min |
| May 2, 9:19 PM EDT | Areal Flood Advisory | CTP | Cameron, Elk, McKean, Potter, Tioga, Warren | 3 hr |
| May 2, 9:56 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clinton, Lycoming, Potter, Tioga | 34 min |
| May 2, 10:27 PM EDT | Special Weather Statement | CTP | Lycoming, Union | 33 min |
| May 2, 10:59 PM EDT | Special Weather Statement | CTP | Montour, Northumberland, Snyder, Union | 31 min |
| May 3, 12:35 AM EDT | Special Weather Statement | CTP | Blair | 25 min |
| May 3, 1:49 AM EDT | Special Weather Statement | CTP | Cumberland, Lancaster, York | 71 min |
| May 3, 5:16 AM EDT | Special Weather Statement | CTP | Bedford, Fulton | 44 min |
| May 3, 1:43 PM EDT | Special Weather Statement | CTP | Warren | 47 min |
| May 3, 2:51 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean | 39 min |
| May 3, 3:20 PM EDT | Special Weather Statement | CTP | Cameron | 25 min |
| May 3, 3:43 PM EDT | Areal Flood Advisory | CTP | Elk | 2 hr |
| May 3, 3:55 PM EDT | Special Weather Statement | CTP | Elk | 50 min |
| May 3, 4:04 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield | 45 min |
| May 3, 4:18 PM EDT | Flash Flood Warning | CTP | Centre, Clearfield, Clinton | 3 hr |
| May 3, 4:44 PM EDT | Special Weather Statement | CTP | Clearfield | 31 min |
| May 3, 5:04 PM EDT | Special Weather Statement | CTP | Centre | 41 min |
| May 3, 5:09 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 42 min |
| May 3, 5:18 PM EDT | Special Weather Statement | CTP | Cumberland | 57 min |
| May 3, 5:21 PM EDT | Special Weather Statement | CTP | Lycoming | 24 min |
| May 3, 6:04 PM EDT | Special Weather Statement | CTP | Warren | 56 min |
| May 3, 6:13 PM EDT | Special Weather Statement | CTP | Juniata, Northumberland, Perry, Snyder | 47 min |
| May 3, 6:33 PM EDT | Special Weather Statement | CTP | McKean | 57 min |
| May 3, 6:45 PM EDT | Special Weather Statement | CTP | Juniata, Perry | 60 min |
| May 3, 6:56 PM EDT | Special Weather Statement | CTP | Dauphin, Northumberland | 64 min |
| May 3, 7:05 PM EDT | Special Weather Statement | CTP | Fulton | 25 min |
| May 3, 7:30 PM EDT | Special Weather Statement | CTP | Fulton | 45 min |
| May 3, 7:32 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon | 58 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.